Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
regi

Anibiotics.. not worth the pain.

Recommended Posts

I've had bad acne since I was 17 years old - I thought it was an age thing and would go away. At 18 I went to my dem and she told me to go on accutane. I went on that for about 6 months and it cleared me up pretty good. About a year later the acne started comming back and she decided to put me on antibiotics because I had really bad depression from accutane.

I'll never go on antibiotics again. My Dematologist put me on antibiotics for 6 months and did not brief me on the side-effects (she said they were minimal). Anyway 6 months later I found out I couldnt have sex anymore (im only 20), and my girlfriend was going crazy... (she thought it was her problem, not mine). I had no idea what the problem was. This was causing a ton of problems in our relationship (we almost broke up). I was also really tired all the time and slept like 10 hours a day.

So anyway I went to see a doctor and he told me to get off the tablets and within 4 months I was back to normal. Needless to say I never went back to that dermatologist again.

Now im just using face washes and over the counter stuff to dry my acne etc.. its controlling it ok. I do get breakouts but they dissapear after a few days. However my acne is gradually getting worse so i've started on the vitamin B5 thing . My brother went on it and it cleared him up completely.. he has the best skin ive ever seen.

Anyway just a heads up to guys who are thinking about taking antibiotics. Think the drug I was taking was Doxyc --somthing.

Link to comment
Share on other sites

Doxycycline.

What do you mean, 'I found out I couldn't have sex anymore' - you mean because of the antibiotics? Why, what happened?

Link to comment
Share on other sites

I've never heard of Doxy making people impotent ever.

I'm on it now and im still able to 'function' properly biggrin.gif

Link to comment
Share on other sites

yes... it made me impotent.

I think I was taking like 4 tablets a day. The doctor basically said to stop the tablets and I should be back to normal. Took me like 4 months to be back to normal...

scary stuff.

Link to comment
Share on other sites

how do you know it was the pills that caused your impotnce? I'm on doxt now and the only side effect i have is stomach aches but this post scares me...

Link to comment
Share on other sites

I was on Doxycycline 100 MG tabs twice a day for about 6 months with absolutely no sexual side effects. Like someone said, the only side effect was major stomach cramps, only if taken on an empty stomach. I have been on Minocycline for about 2 months now and the derm told me that there are three major side effects to mino -grayish hue to your skin, possible liver enlargement and another one I can't seem to remember. Honestly, I have not had any issues, especially concerning my johnson!!

Link to comment
Share on other sites

Did your Doctor actually say it was the antibiotics then? Or just something that might be contributing? I've never heard of this side effect, but it sounds like something they might want to put on the box if it's true.... :eek:

Link to comment
Share on other sites

Yep he said it was directly related... it could not have been anything else as I was not on any other medication and it started like 2 months after i had started taking the tablets and I was back to normal about 4 months after I stopped taking them.

I guess the tablets effect everyone differently?

I think the theory behind it is it destroys alot of your red blood cells and your liver aswell.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×